MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4021
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to the service center for evaluation; however, the device evaluation is still pending.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
As reported, needle broke in the middle of the guide sheath after two punctures.The issue found during a diagnostic linear ebus (endobronchial ultrasound bronchoscopy) procedure.The device was replaced with similar device with same model and same lot number (na-201sx-4021 lot ozv ).The intended procedure was completed with no injury or harm to the patient.No user injury reported.
 
Additional Manufacturer Narrative
This supplemental report is to inform that upon further review, this is not a reportable malfunction.Per the legal manufacturer, there is no potential for this issue to cause or contribute to death or serious injury if the malfunction were to recur.
 
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.The event was determined to be reportable for a malfunction.During device evaluation at olympus, it was found the device was returned in the original packaging that was already opened.Visual inspection found the insertion portion of the aspiration needle was kinked and bent.The insertion portion of the needle was bent at the boot.The device was received with the needle sticking out of the distal end.The distal end side of the needle was curved and not straight.The tip of the needle was also slightly bent.Movement from the aspiration needle when manipulating the slider handle was abnormal and the needle would not extend or retract.The stylet wire was not returned with the device.The stopper and sheath adjuster both functioned as intended.There was some minor residual build up at the distal end of the insertion portion.This event is under investigation.A supplemental report will be submitted upon receiving additional information.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Updated fields: h4, h6 and h10.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been more than 2 years since the subject device was manufactured.Based on the results of the investigation, the needle broke due to the following mechanism: 1) a bending load was applied to the needle tube when inserting the endoscope or removing it from the tray, and the needle tube bent significantly.2) a load was applied in the direction of straightening the bent needle tube, causing it to break.The event can be prevented by following the instructions for use which state: ·when inserting the instrument into the endoscope, the distal end of the needle tube may be bent.When piercing the target, confirm the distal end of the sheath and needle tube in the endoscopic field of view and/or ultrasound image while considering such bending.Otherwise, patient injury such as perforation, bleeding, or mucous membrane damage may occur.Do not try to straighten a bent or deformed needle with your hands because the needle may break.Use a spare needle instead.·when removing the aspiration biopsy needle from the tray, hold the sheath to prevent it from flying off the tray.If you remove the sheath without holding it, the insertion part of the aspiration biopsy needle may be damaged.Additionally, due to the elasticity of the insertion tube, the entire insertion tube may jump, causing injury to the operator or patient due to the tip of the needle tube, sheath, or stylet.·do not apply excessive bending, pulling, or pressure to this product.Failure to do so may result in equipment damage or reduced functionality.·do not roll the insertion part smaller than 15cm in diameter.The aspiration biopsy needle may be damaged.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is (b)(4).

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12920029
Report Number8010047-2021-15432
Device Sequence Number5589066
Product Code FCG
UDI-Device Identifier04953170381911
UDI-Public04953170381911
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4021
Device Lot Number0ZV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer01/10/2022
11/09/2021
09/29/2023
05/06/2024
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date01/11/2022
09/21/2023
10/03/2023
05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown